Alert archive / Ohio / High Wind Warnings in 2008
High Wind Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this high wind warning at Sep 14, 2008, 12:49 PM EDT for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It was in force for 8 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2008, 12:49 PM EDT (16:49 UTC)
- Expired
- Sep 14, 2008, 9:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 1:00 PM EDT | NON-TSTM WND DMG | Williamstown, KY | LARGE TREE LIMBS DOWN AND 100 LB FLOWER POTS BLOWN OVER |
| Sep 14, 1:17 PM EDT | NON-TSTM WND GST 49 | Greenville, OH | TREES DOWN ALONG WITH POWER LINES. |
| Sep 14, 1:22 PM EDT | NON-TSTM WND DMG | 2 N Fairfax, OH | LARGE TREE LIMB DOWN IN MADISONVILLE |
| Sep 14, 1:30 PM EDT | NON-TSTM WND GST 66 | St. Marys, OH | |
| Sep 14, 1:30 PM EDT | NON-TSTM WND DMG | Springboro, OH | LARGE TREE BRANCHES DOWN |
| Sep 14, 1:35 PM EDT | NON-TSTM WND GST 58 | 6 Ese Hamilton, OH | |
| Sep 14, 1:39 PM EDT | NON-TSTM WND GST 64 | 3 Ne Burlington, KY | KCVG |
| Sep 14, 1:40 PM EDT | NON-TSTM WND GST 58 | Lebanon, OH | |
| Sep 14, 1:40 PM EDT | NON-TSTM WND DMG | Hamilton, OH | 6 INCH DIAMETER TREES DOWN |
| Sep 14, 1:41 PM EDT | NON-TSTM WND DMG | Hamilton, OH | 6 INCH DIAMETER TREES DOWN |
| Sep 14, 1:50 PM EDT | NON-TSTM WND DMG | Springboro, OH | LARGE BRANCHES BROKEN |
| Sep 14, 2:00 PM EDT | NON-TSTM WND DMG | Covington, KY | LARGE BRANCHES BROKEN |
| Sep 14, 2:02 PM EDT | NON-TSTM WND GST 60 | Sunman, IN | NUMEROUS TREES AND TREE LIMBS DOWN. SHINGLES AND SOME SIDING COMING OFF. |
| Sep 14, 2:07 PM EDT | NON-TSTM WND GST 74 | 3 Ne Burlington, KY | KCVG |
| Sep 14, 2:07 PM EDT | NON-TSTM WND DMG | Versailles, IN | TREE BRANCHES AND POWER LINES DOWN |
| Sep 14, 2:10 PM EDT | NON-TSTM WND DMG | Greenville, OH | NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE |
| Sep 14, 2:10 PM EDT | NON-TSTM WND DMG | Miamisburg, OH | NUMEROUS 6 TO 12 INCH TREE LIMBS DOWN |
| Sep 14, 2:15 PM EDT | NON-TSTM WND DMG | 3 W Mount Healthy, OH | 3 INCH LIMBS DOWN IN COLERAIN TOWNSHIP |
| Sep 14, 2:25 PM EDT | NON-TSTM WND GST 51 | Centerville, IN | NUMEROUS TREES DOWN...SOME ON HOUSES. MANY POWER OUTAGES. |
| Sep 14, 2:25 PM EDT | NON-TSTM WND DMG | 2 N Fairfax, OH | NUMEROUS TREES, LIMBS AND POWERLINES DOWN IN MADISONVILLE. SOME TREES UPROOTED. |
| Sep 14, 2:28 PM EDT | NON-TSTM WND GST 60 | 3 Nw Cleves, OH | SEVERAL TREES DOWN |
| Sep 14, 2:30 PM EDT | NON-TSTM WND DMG | 2 S Dayton, OH | TREE 1 FOOT IN DIAMETER AND POWER LINES DOWN. |
| Sep 14, 2:30 PM EDT | NON-TSTM WND DMG | 3 Ne Burlington, KY | CINCINNATI TOWER REPORTS THAT PART OF A DELTA HANGAR ROOF CAME OFF. |
| Sep 14, 2:30 PM EDT | NON-TSTM WND DMG | Miamisburg, OH | NUMEROUS LARGE LIMBS DOWN |
| Sep 14, 2:30 PM EDT | NON-TSTM WND DMG | St. Paris, OH | LARGE TREES LIMBS DOWN ACROSS THE NORTHWEST PART OF CHAMPAIGN COUNTY. |
| Sep 14, 2:30 PM EDT | NON-TSTM WND DMG | Wilmington, OH | COUNTY WIDE REPORTS OF TREES AND POWER LINES DOWN....WILMINGTON...BLANCHESTER |
| Sep 14, 2:31 PM EDT | NON-TSTM WND GST 59 | Fairborn, OH | KFFO |
| Sep 14, 2:34 PM EDT | NON-TSTM WND GST 60 | Vandalia, OH | KDAY |
| Sep 14, 2:35 PM EDT | NON-TSTM WND GST 54 | Beavercreek, OH | |
| Sep 14, 2:35 PM EDT | NON-TSTM WND GST 61 | 5 Ssw Springfield, OH | KSGH |
| Sep 14, 2:35 PM EDT | NON-TSTM WND DMG | Reading, OH | 8 INCH TREE DOWN INTO A HOUSE. SEVERAL SHUTTERS BLOWN OFF HOMES. |
| Sep 14, 2:38 PM EDT | NON-TSTM WND GST 61 | Cincinnati, OH | KLUK |
| Sep 14, 2:40 PM EDT | NON-TSTM WND GST 70 | Maineville, OH | TREES DOWN. |
| Sep 14, 2:42 PM EDT | NON-TSTM WND DMG | Dayton, OH | LARGE TREE LIMBS DOWN |
| Sep 14, 2:44 PM EDT | NON-TSTM WND DMG | Dayton, OH | LARGE TREE LIMBS DOWN |
| Sep 14, 2:45 PM EDT | TSTM WND DMG | Centerville, OH | SEVERAL TREES DOWN |
| Sep 14, 2:46 PM EDT | NON-TSTM WND DMG | Eaton, OH | LARGE TREES...TREE LIMBS AND POWER LINES DOWN |
| Sep 14, 2:50 PM EDT | NON-TSTM WND DMG | Dayton, OH | NUMEROUS LARGE LIMBS DOWN |
| Sep 14, 2:55 PM EDT | NON-TSTM WND DMG | Milford, OH | LARGE TREES DOWN. ESTIMATED GUST TO 50 MPH. |
| Sep 14, 2:56 PM EDT | NON-TSTM WND GST 66 | 2 N Springboro, OH | KMGY |
| Sep 14, 3:00 PM EDT | NON-TSTM WND DMG | 6 S Springfield, OH | SEVERAL TREES DOWN ACROSS SOUTHERN CLARK COUNTY |
| Sep 14, 3:00 PM EDT | NON-TSTM WND DMG | Madeira, OH | LARGE LIMBS DOWN |
| Sep 14, 3:00 PM EDT | NON-TSTM WND DMG | Xenia, OH | TREE DOWN ON HOUSE |
| Sep 14, 3:08 PM EDT | NON-TSTM WND GST 65 | Trenton, OH | |
| Sep 14, 3:08 PM EDT | NON-TSTM WND DMG | Kettering, OH | NUMEROUS LARGE TREES BLOWN DOWN...POWERPOLES SNAPPED...LIGHT POLES DOWN ON I-675 |
| Sep 14, 3:09 PM EDT | NON-TSTM WND GST 55 | 2 N Xenia, OH | NUMEROUS TREES AND POWERLINES DOWN |
| Sep 14, 3:10 PM EDT | NON-TSTM WND GST 69 | Wilmington, OH | KILN |
| Sep 14, 3:15 PM EDT | NON-TSTM WND DMG | 2 N Wilmington, OH | SEVERAL TREES DOWN |
| Sep 14, 3:20 PM EDT | NON-TSTM WND DMG | Brookville, IN | LARGE LIMBS DOWN...SHINGLES OFF ROOFS |
| Sep 14, 3:20 PM EDT | NON-TSTM WND DMG | S Port William, OH | SEMI OVERTURNED ON I-71 NEAR MILE MARKER 56 |
| Sep 14, 3:21 PM EDT | NON-TSTM WND GST 56 | Cincinnati, OH | LARGE LIMBS DOWN AND SHIGLES OFF ROOFS |
| Sep 14, 3:23 PM EDT | NON-TSTM WND GST 60 | Vandalia, OH | TREES DOWN. SIDING OFF HOUSES. |
| Sep 14, 3:27 PM EDT | NON-TSTM WND DMG | Marysville, OH | STRUCTURAL DAMAGE |
| Sep 14, 3:28 PM EDT | NON-TSTM WND DMG | Huber Heights, OH | LARGE TREE LIMBS DOWN |
| Sep 14, 3:30 PM EDT | NON-TSTM WND DMG | Batesville, IN | LARGE TREES DOWN ON ROADS...SOME POWER LINES DOWN AS WELL. SOME ROOF DAMAGE...HIGHWAY EXIT SIGN BLOWN DOWN. |
| Sep 14, 3:30 PM EDT | NON-TSTM WND DMG | Dayton, OH | *** 1 INJ *** MONTGOMERY COUNTY FAIRGROUNDS EVACUATED...NUMEROUS TREES DOWN...ONE INJURY DUE TO FALLING TREE LIMB |
| Sep 14, 3:30 PM EDT | NON-TSTM WND DMG | Mount Sterling, OH | LARGE TREE BRANCHES DOWN |
| Sep 14, 3:34 PM EDT | NON-TSTM WND GST 62 | Beavercreek, OH | |
| Sep 14, 3:40 PM EDT | NON-TSTM WND DMG | 2 E Newtown, OH | TREES DOWN |
| Sep 14, 3:40 PM EDT | NON-TSTM WND DMG | Alexandria, KY | NUMEROUS TREES DOWN COUNTYWIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 141649 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1249 PM EDT SUN SEP 14 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.NEW.KILN.HW.W.0001.080914T1649Z-080914T2200Z/ /O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 1249 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 35 MPH OCCASIONALLY GUSTING AS HIGH AS 60 MPH. THE STRONG GUSTS WILL DECREASE TO BELOW 50 MPH THIS EVENING...BUT WILL REMAIN GUSTY UNTIL A COLD FRONT PASSES THROUGH THE REGION LATER THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.CON.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1249 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HAWBLITZEL
4 follow-up statements
000 WWUS71 KILN 141813 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 213 PM EDT SUN SEP 14 2008 KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.UPG.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ /O.EXB.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 213 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 40 MPH AND GUSTS TO NEAR 60 MPH. THE STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ /O.CON.KILN.HW.W.0001.000000T0000Z-080914T2200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 213 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY REMAINS EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING... THE WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 40 MPH OCCASIONALLY GUSTING AS HIGH AS 60 MPH. THE STRONG GUSTS WILL DECREASE TO BELOW 50 MPH THIS EVENING...BUT WILL REMAIN GUSTY UNTIL A COLD FRONT PASSES THROUGH THE REGION LATER THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HAWBLITZEL
000 WWUS71 KILN 142122 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 522 PM EDT SUN SEP 14 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ /O.CON.KILN.HW.W.0001.000000T0000Z-080914T2200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 522 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE WIND ADVISORY IS REMAINS EFFECT UNTIL 9 PM EDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS ARE EXPECTED TO DECREASE TO BELOW 55 MPH BY 6 PM...BUT WILL CONTINUE TO GUST TO BETWEEN 40 AND 55 MPH THROUGH 9 PM. SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH HAVE RESULTED IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS MUCH OF THE REGION. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL THIS EVENING...AS DEBRIS AND DOWNED POWER LINES HAVE LEFT MANY ROADS UNSAFE OR IMPASSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.CON.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 522 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS BETWEEN 55 AND 70 MPH WILL BE POSSIBLE THROUGH 9 PM. SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH WILL RESULT IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS CENTRAL AND SOUTHERN OHIO THIS EVENING. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL...AS DEBRIS AND DOWNED POWER LINES WILL LEAVE MANY ROADS UNSAFE OR IMPASSIBLE. IN ADDITION...FALLING TREE LIMBS ARE CREATING A VERY DANGEROUS SITUATION...AND RESIDENTS ARE URGED TO STAY INDOORS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HAWBLITZEL
000 WWUS71 KILN 142208 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 608 PM EDT SUN SEP 14 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.EXP.KILN.HW.W.0001.000000T0000Z-080914T2200Z/ /O.CON.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 608 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO LIFT OFF TO THE NORTHEAST TONIGHT. AS IT DOES...WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS. AS A RESULT...THE HIGH WIND WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE...BUT A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 9 PM. WEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE THROUGH THIS EVENING. THE HIGH WINDS FROM EARLIER TODAY HAVE RESULTED IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS MUCH OF THE REGION. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL THIS EVENING...AS DEBRIS AND DOWNED POWER LINES HAVE LEFT MANY ROADS UNSAFE OR IMPASSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.CON.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 608 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS BETWEEN 55 AND 70 MPH WILL BE POSSIBLE THROUGH 9 PM. SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH WILL RESULT IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS CENTRAL AND SOUTHERN OHIO THIS EVENING. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL...AS DEBRIS AND DOWNED POWER LINES WILL LEAVE MANY ROADS UNSAFE OR IMPASSIBLE. IN ADDITION...FALLING TREE LIMBS ARE CREATING A VERY DANGEROUS SITUATION...AND RESIDENTS ARE URGED TO STAY INDOORS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KILN 150119 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 919 PM EDT SUN SEP 14 2008 KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150230- /O.EXP.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 919 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE REMNANTS OF HURRICANE IKE HAVE LIFTED OFF TO THE NORTHEAST. AS A RESULT...THE WINDS HAVE BEGUN TO SUBSIDE AND THEY WILL CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS. $$ INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150230- /O.EXP.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 919 PM EDT SUN SEP 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE REMNANTS OF HURRICANE IKE HAVE LIFTED OFF TO THE NORTHEAST. AS A RESULT...THE WINDS HAVE BEGUN TO SUBSIDE AND THEY WILL CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this high wind warning went out at Sep 14, 11:35 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 14, 11:35 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1135 AM EDT SUN SEP 14 2008
.SYNOPSIS...
THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A FAST MOVING
COLD FRONT TO PRODUCE WINDY CONDITIONS AND SHOWERS AND
THUNDERSTORMS TODAY INTO TONIGHT. A FEW SHOWERS WILL LINGER ON
MONDAY...WITH COOLER AND DRY CONDITIONS EXPECTED THROUGH THE
REMAINDER OF THE WEEK DUE TO HIGH PRESSURE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
REMNANT CIRCULATION FROM HURRICANE IKE HAS MERGED WITH THE FRONTAL
BOUNDARY TO THE WEST...WITH THE SURFACE LOW NOW CENTERED OVER
SOUTHERN ILLINOIS. THE LOW WILL RACE NORTHEAST ALONG THE FRONT
THIS AFTERNOON AND SHOULD REACH LAKE ERIE BY EARLY THIS EVENING.
VERY TIGHT LOW LEVEL PRESSURE GRADIENT AHEAD OF THE LOW WILL
RESULT IN WIND GUSTS OF 35-45 KT THIS AFTERNOON. THUS THE WIND
ADVISORY WILL CONTINUE ACROSS THE ENTIRE CWA THROUGH 9 PM. WITH
STRONG SOLAR HEATING OUTSIDE...MIXING WILL BE ENHANCED...SO BUMPED
WIND GUSTS UP TO 50 MPH ESPECIALLY ACROSS THE WEST.
DEEP MIXING IS ALSO BRINGING SOME DRIER AIR TO THE SURFACE WITH
DEWPOINTS DROPPING INTO THE MID TO LOW 60S ACROSS OHIO AND
KENTUCKY. THIS MAY PLACE SERIOUS LIMITATIONS ON INSTBY LATER TODAY
AS THE STRONG SFC LOW AND TRAILING COLD FRONT MOVE IN. THIS
SITUATION WILL BE WATCHED CLOSELY...AS VERY STRONG LOW LEVEL WIND
FIELDS WILL CREATE THE POTENTIAL FOR SEVERE WIND GUSTS IN ANY
STORMS THAT DEVELOP...AND POSSIBLY ISOLATED TORNADOES GIVEN THE
EXTREME 0-1 KM HELICITY. HOWEVER...THINK THE OVERALL TORNADO
THREAT IS DIMINISHING WITH DRIER AIR YIELDING HIGHER LCL
HEIGHTS...WHICH WILL REALLY RESTRICT LOW-LEVEL INSTBY AND INCREASE
THE POTENTIAL FOR DRY AIR ENTRAINMENT TO KILL ANY UPDRAFT WHICH
CAN TRY TO DEVELOP. MODELS INDICATE WARM AIR ALOFT MAY FURTHER
RESTRICT INSTABILITY. A SPECIAL 18Z SOUNDING WILL BE RELEASED TO
BETTER ASSESS THE INSTABILITY AND SEVERE THREAT THIS AFTERNOON.
GIVEN THE LIMITED CAPE...DECIDED TO DROP POPS APPRECIABLY THIS
AFTERNOON AND TONIGHT SINCE MODELS NO LONGER DEPICT WIDESPREAD
PRECIP COVERAGE ALONG THE FRONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SFC COLD FRONT WL SHIFT THRU EASTERN FA EARLY THIS EVENING AS
DEEP SFC LOW ACCELERATES NE INTO SE CANADA. THREAT FOR THUNDERSTORMS
AND SVR-WX POTENTIAL WL END EARLY THIS EVENING. ALSO..SFC GRADIENT
DROPS OFF QUICKLY AND WIND ADVSY MAY NEED TO BE CANCELED EARLY.
HAVE LINGERED A CHC OF SHOWERS TONIGHT INTO EARLY MONDAY WITH
WITH UPPER TROF LAGGING. HAVE TRENDED TNGTS LOWS ON THE WARM
SIDE OF GUID ENVELOPE AND AT OR A LTL BELOW MAV NUMBERS MONDAY.
SFC HIGH PRESSURE NOSES IN MON NIGHT INTO TUE PROVIDING DRY WX AND
SEASONABLY COOL TEMPS. HAVE TRENDED TEMPS AT OR A LTL BLO MAV
GUID MON NIGHT AND TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RATHER QUIET PRE-AUTUMNAL WEATHER EXPECTED THROUGH THE LONG TERM.
HIGH PRESSURE WILL BE PREDOMINANT FEATURE ALTHOUGH A WEAK BACK
DOOR FRONT MAY WORK INTO THE REGION LATE IN THE WEEK. DRY
CONDITIONS ARE FORECAST WITH TEMPERATURES WITHIN A COUPLE OF
DEGREES OF NORMAL.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS PERSIST IN A SOUTHERLY FLOW. CEILINGS AND
VISIBILITIES WILL FALL TO MVFR AFTER 18Z IN SHOWERS AND ISOLATED
THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF IKE. WINDS WILL PICK
UP TO NEAR 30 KNOTS WITH GUSTS CLOSE TO 40 KNOTS...WITH DIRECTION
SHIFTING TO SOUTHWEST AND THEN WEST. SHOWERS WILL END AND WINDS
WILL SUBSIDE AFTER 02Z.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...HAWBLITZEL
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIOHazardous weather outlook, Sep 14, 5:54 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 554 AM EDT SUN SEP 14 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 554 AM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THE REMNANTS OF HURRICANE IKE WILL PUSH ACROSS NORTHWEST OHIO TODAY PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS. DUE TO THE STRONG WIND SHEAR ASSOCIATED WITH THE HURRICANE REMNANTS...ANY THUNDERSTORM THAT DEVELOPS MAY HAVE THE ABILITY TO PRODUCE A WEAK...SHORT LIVED TORNADO AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:23 AM EDT | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 17 hr |
Nearby
High Wind Warnings in Ohio, 2008High Wind Warnings in Kentucky, 2008High Wind Warnings in Indiana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.